MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC
Catalog Number 8065772265
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that tip of an ophthalmic surgical scalpel was crooked and making it impossible to use before cataract surgery.The surgery was completed on the same day after replacing with another product.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information was provided in sections d4, d.9., h.3., h.6., and h.11.One opened clearcut safety knife, in a blister was received for the report of tip of the scalpel is crooked.Samples was visually inspected and found to be nonconforming.Sample blade had bent tip.Penetration testing could not be performed due to the damage of the sample.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The exact root cause could not be determined from the investigation performed.The returned sample is visually non-conforming with the tip of the knife bent; therefore, a bent knife prior to patient contact bent was confirmed; however, how and when the tip of the knife bent could not be determined.The damage to the returned sample is consistent with damage that can occur when the blade contacts a hard surface such as the protective blade tray when product is improperly removed or inserted after use, or improper handling, or contact with another instrument during surgery or set-up.The exact root cause for the damaged knife sample is unknown, therefore specific action with regards to this complaint cannot be taken.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Any nonconformance, such as the damaged tip and damaged cutting edge exhibited on the returned opened sample, is removed from the lot and scrapped.Functional penetration testing is performed and monitored during the finishing process to ensure the sharpness of the product.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION)
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19949163
Report Number2523835-2024-01910
Device Sequence Number8941669
Product Code HNN
UDI-Device Identifier00380657722655
UDI-Public(01)00380657722655(17)280229(11)230301(10)15DJT1(21)NA
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065772265
Device Lot Number15DJT1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown